Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 30, 2009, 2:52 PM EDT for Orange County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2009, 2:52 PM EDT (18:52 UTC)
- Expired
- Jun 30, 2009, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NY
The radar
The Albany radar (KENX), 124 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:15 PM EDT | FLASH FLOOD | 4 Sw Middletown, NY | ROUTE 6 CLOSED DUE TO FLOODING IN TOWN OF SLATE HILL. |
| Jun 30, 3:58 PM EDT | FLASH FLOOD | 2 Ese Middletown, NY | METRO-NORTH STATION IN EAST MIDDLETOWN CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 301852
FFWOKX
NYC071-302145-
/O.NEW.KOKX.FF.W.0010.090630T1852Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
252 PM EDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 545 PM EDT...
* AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LINE OF THUNDERSTORMS...MOVING NORTH AT 20
MPH ACROSS ORANGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4150 7474 4151 7448 4160 7438 4160 7435
4164 7427 4161 7424 4159 7414 4162 7413
4162 7410 4158 7404 4114 7424 4119 7438
4134 7469 4143 7476
$$
NV2 follow-up statements
000
WGUS71 KOKX 302025
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT TUE JUN 30 2009
NYC071-302145-
/O.CON.KOKX.FF.W.0010.000000T0000Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
425 PM EDT TUE JUN 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
ORANGE COUNTY...
AT 421 PM EDT...THUNDERSTORMS CONTINUE TO TRAIN OVER THE REGION.
TRAINED WEATHER SPOTTERS HAVE REPORTED BETWEEN 3 AND 3 1/2 INCHES OF
RAINFALL FROM THIS ACTIVITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA FROM ADDITIONAL SHOWERS AND THUNDERSTORMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4150 7474 4151 7448 4160 7438 4160 7435
4164 7427 4161 7424 4159 7414 4162 7413
4162 7410 4158 7404 4114 7424 4119 7438
4134 7469 4143 7476
$$
NV000
WGUS71 KOKX 302144
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
544 PM EDT TUE JUN 30 2009
NYC071-302151-
/O.EXP.KOKX.FF.W.0010.000000T0000Z-090630T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
544 PM EDT TUE JUN 30 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM EDT FOR ORANGE
COUNTY...
THE WARNING WILL BE ALLOWED TO EXPIRE AS THE THUNDERSTORMS
RESPONSIBLE FOR THE HEAVY RAINFALL HAVE MOVED EAST OF THE REGION.
ADDITIONAL LIGHT TO MODERATE RAINFALL IS POSSIBLE...BUT RAINFALL
AMOUNTS ARE EXPECTED TO BE LESS THAN 1/2 INCH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4150 7474 4151 7448 4160 7438 4160 7435
4164 7427 4161 7424 4159 7414 4162 7413
4162 7410 4158 7404 4114 7424 4119 7438
4134 7469 4143 7476
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 12:22 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 30, 12:22 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 1222 PM EDT TUE JUN 30 2009 .SYNOPSIS... UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY AS LOW PRESSURE SLOWLY SPINS EAST FROM THE GREAT LAKES REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN NJ...THE LOWER HUDSON VALLEY AND FAIRFIELD COUNTY IN CT. THE WATCH DOES NOT INCLUDE NYC AT THIS TIME...BUT MAY BE EXPANDED DEPENDING ON HOW CONVECTION DEVELOPES. INHIBITING FACTORS ARE THE MARINE INFLUENCE NEAR THE COAST AND BETTER THERMODYNAMICS NORTH AND WEST OF NYC. MOST SIGNIFICANT THREAT WITH SEVERE STORMS IS LARGE HAIL...ALTHOUGH THIS MORNINGS SOUNDINGS SUGGEST DAMAGING WINDS ALSO POSSIBLE. UPDATED SHORT TERM PRODUCTS TO INCLUDE THE WATCH. NO OTHER SIGNIFICANT CHANGES. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... UNSETTLED WEATHER CONTINUES THROUGH THE SHORT TERM PERIOD. STRONG CLOSED UPPER LOW WILL CONTINUE TO SPIN OVER THE EASTERN GREAT LAKES/SOUTHERN ONTARIO...WITH A SERIES OF SHORT WAVES ROTATING AROUND THIS LOW THROUGH THIS PERIOD. EACH SHORT WAVE WILL INDUCE SURFACE TROUGHS AND ASSOCIATED SURFACE WAVES TO ROTATE UP THROUGH THE REGION. THE COMBINED FOCUS...FORCING AND INSTABILITY WILL BRING ROUNDS OF SCATTERED TO NUMEROUS SHOWERS AND TSTMS...MAINLY DIURNALLY FORCED. ANY ORGANIZED CONVECTIVE ACTIVITY SHOULD WEAKEN TUESDAY EVENING WITH LOSS OF DAYTIME HEATING. THERE SHOULD HOWEVER BE A CONTINUES THREAT OF SHOWER ACTIVITY WITH AN INCREASING LEFT FRONT JET. IN ADDITION...WITH MARGINAL ELEVATED INSTABILITY AND FORCING...CANT RULE OUT ANY EMBEDDED THUNDER. SOME MODELS HINTING AT SOME MARINE STRATUS/FOG WITH LIGHT ONSHORE FLOW. A SLIGHT EASTWARD SHIFT IN UPPER TROUGHING AND SURFACE TROUGHING ON WEDNESDAY IS EXPECTED AS THE LOW MOVES EASTWARD. THIS WOULD SLIDE THE BEST MOISTURE/FORCING AXIS FOR SHOWERS AND TSTMS A BIT FURTHER EAST ACROSS CONN. HIGHER POPS CAN BE EXPECTED ACROSS NORTHERN SECTIONS. DEPENDING ON HEATING...A FEW STRONGER STORMS MAY BE POSSIBLE WEDNESDAY AFTERNOON. WITH SURFACE/UPPER TROUGHING OVER THE REGION....DEEP SW FLOW...AND COLD POOL INSTABILITY CANT RULE OUT ISOLATED SHOWER AND THUNDERSTORM ACTIVITY OVER THE REGION. BETTER CHANCE OF MARINE STRATUS/FOG POSSIBLE ALONG THE COAST. MORE OF THE SAME IS EXPECTED ON THURSDAY...AS YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVE THROUGH. EXACT PLACEMENT AND INTENSITY GETS A BIT MORE UNCERTAIN WITH DIFFERENCES IN POSITION OF THE UPPER LOW AND TIMING OF SHORTWAVE ENERGY. TEMPS NEAR OR SLIGHTLY BELOW SEASONABLE WED/THURS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... CLOSED UPPER LOW REMAINS OVER THE NORTHEAST THROUGH FRIDAY BEFORE OPENING AND MOVING OUT OF THE REGION ON SATURDAY. A SERIES OF WEAK SHORT WAVES AND WEAK COLD FRONTS/SURFACE TROUGHS WILL BRING A THREAT OF SHOWERS/THUNDERSTORMS. TIMING OF PRECIP IS DIFFICULT TO DETERMINE AT THIS TIME...BUT THE PROBABILITIES ARE THAT THE AFTERNOON AND EVENING HOURS WILL HAVE A HIGHER OVERALL CHANCE OF RAINFALL. WILL KEEP THE PERIOD UNDER GENERAL CHC POPS. WILL GO MORE ALONG THE LINES OF THE ECMWF FOR SATURDAY AS IT HAS BEEN DOING A BETTER OVERALL JOB WITH THE UPPER FEATURES IN THE LONG TERM LATELY VS THE GFS. SOME RIDGING AT THE SURFACE AND ALOFT THEREFORE EXPECTED...AND LIKELY A DRY DAY. SLIGHT CHC POPS FOR SUNDAY WITH A WEAK SHORT WAVE...THEN A BETTER CHANCE OF SHOWERS ON MONDAY WITH A STRONGER SHORT WAVE MOVING IN. TEMPS IN THE LONG TERM NEAR NORMAL. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... GENERALLY VFR THROUGH THE TAF PERIOD. ANY LINGERING MVFR VISIBILITIES IN FOG WILL QUICKLY IMPROVE TO VFR. DURING THE DAY A TIGHT PRESSURE GRADIENT WILL ENHANCE ANY SEA BREEZE DEVELOPMENT...WITH COASTAL TERMINALS BECOMING SOUTHERLY AROUND 15 KTS. SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING...MAINLY WEST OF THE NYC TERMINALS...MAINLY THIS AFTERNOON. STORMS COULD CONTINUE INTO THE EVENING...SPREADING EAST. SOME STORMS MAY CONTAIN GUSTY WINDS AND HAIL...ESPECIALLY ACROSS THE LOWER HUDSON VALLEY. SOME MVFR VISIBILITIES IN FOG AGAIN POSSIBLE AFTER 06Z AS WINDS BECOME LIGHT...FROM THE SOUTHEAST. SOME STRATUS MAY ALSO DEVELOP BUT CONFIDENCE IS LOW. OUTLOOK /12Z WEDNESDAY THROUGH SATURDAY/...GENERALLY VFR...THOUGH SUB VFR POSSIBLE EACH DAY (BEST CHANCE AFTERNOON INTO EVENING) IN SCT SHOWERS/TSTMS WEDNESDAY THROUGH FRIDAY. MVFR FOG POSSIBLE LATE AT NIGHT TONIGHT AND AGAIN WEDNESDAY NIGHT. VFR SATURDAY. && .MARINE... AN AREA OF LOW PRESSURE WILL CONTINUE TO AFFECT THE AREA WATERS INTO FRIDAY WITH A COLD FRONTAL PASSAGE POSSIBLE THURSDAY NIGHT INTO FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH FRIDAY. THE LOW IS EXPECTED TO MOVE TO THE NORTH AND EAST BY SATURDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST...WITH DRY WEATHER. SUB ADVISORY WINDS AND SEAS WILL REMAIN THROUGH SATURDAY. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS POSSIBLE TUES THRU THURS. WITH PRECIPITABLE WATER CONTENTS BETWEEN 1.25 AND 1.50 INCHES...ANY SHOWERS OR TSTMS THAT DEVELOP COULD BRIEFLY PRODUCE HOURLY RAINFALL RATES APPROACHING 1 INCH. BASED ON MID LVL WINDS...STORM SPEEDS SHOULD BE ENOUGH TO KEEP FLASH FLOOD THREAT LOW. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...BS LONG TERM... AVIATION... MARINE... HYDROLOGY...
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1216 PM EDT TUE JUN 30 2009 CTZ005-009-NJZ002>004-NYZ067>071-011630- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 1216 PM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006-011630- NORTHERN NEW HAVEN- 1216 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007-008-010>012-NYZ072>081-011630- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1216 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ005-006-011-011630- ESSEX-HUDSON-UNION- 1216 PM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011630- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1216 PM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ONCE AGAIN WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 30, 1:16 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 116 PM EDT TUE JUN 30 2009 NYZ067-301815- ORANGE- 116 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UNIONVILLE...OR 6 MILES SOUTHEAST OF PORT JERVIS...AND MOVING NORTHEAST AT 20 MPH. PEOPLE IN WESTERN ORANGE COUNTY...INCLUDING UNIONVILLE...OTISVILLE AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Special weather statement, Jun 30, 2:12 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 212 PM EDT TUE JUN 30 2009 NJZ002-NYZ067-301915- ORANGE-WESTERN PASSAIC- 212 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORM WILL IMPACT PASSAIC AND WESTERN ORANGE COUNTIES... AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS MOVING NORTH AT 15 MPH. PEOPLE IN PASSAIC AND WESTERN ORANGE COUNTIES...INCLUDING WARWICK... FLORIDA...GOSHEN AND MIDDLETOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN... WITH RAINFALL RATES OF UP 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:34 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jun 30, 2:57 PM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 3 hr |
| Jun 30, 3:52 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 8 min |
| Jun 30, 4:41 PM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 3 hr |
| Jun 30, 4:51 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 2 hr |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.